Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 9, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 29, 2025, 12:09 AM CST for Cherokee County, Crawford County, Kansas; 20 counties in Missouri. It took effect at Nov 29, 2025, 3:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2025, 12:09 AM CST (06:09 UTC)
- In effect from
- Nov 29, 2025, 3:00 AM CST
- Expired
- Nov 29, 2025, 2:29 PM CST
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 15 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS73 KSGF 290609 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1209 AM CST Sat Nov 29 2025 KSZ097-101-MOZ058-070-071-077-079>083-088>095-101>103-292100- /O.NEW.KSGF.WI.Y.0009.251129T0900Z-251129T2100Z/ Crawford-Cherokee-Maries-Pulaski-Phelps-Barton-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Columbus, Crane, Neutral, Waynesville, Windyville, Plato, Dawson, Mansfield, Anderson, Pineville, Stippville, Bendavis, Roby, Fort Leonard Wood, Lowell, March, Nixa, Buffalo, Marshfield, Indian Point, Huggins, Northview, Neosho, Selmore, Goodman, Elsey, Monett, Foose, Howes, Baxter Springs, Bolivar, Duncan, Vichy, Lebanon, Salem, Joplin, Plad, Springfield, Ozark, Darien, Gladden, Madry, Lake Spring, Kimberling City, Rogersville, Noel, Bangert, Kenoma, Mount Vernon, Lone Oak, Christian Center, Olive, Aurora, Meinert, Charity, Rocky Comfort, Cassville, Silver Dollar City, Sherwin, Marionville, Laquey, Lynchburg, Lamar, Jadwin, South West City, Pittsburg, Carthage, Chicopee, Rolla, Seymour, Graff, Mountain Grove, Lockwood, Riverton, Greenfield, and Northwye 1209 AM CST Sat Nov 29 2025 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 40 to 45 mph expected. A few stray gusts above 45 mph will also be possible. * WHERE...Portions of southeast Kansas and central, east central, south central, and southwest Missouri. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Price
1 follow-up statement
442 WWUS73 KSGF 292029 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 229 PM CST Sat Nov 29 2025 KSZ097-101-MOZ058-070-071-077-079>083-088>095-101>103-292130- /O.CAN.KSGF.WI.Y.0009.000000T0000Z-251129T2100Z/ Crawford-Cherokee-Maries-Pulaski-Phelps-Barton-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Lamar, Rocky Comfort, Marionville, Elsey, Lone Oak, Indian Point, Waynesville, Vichy, Joplin, South West City, Rogersville, Baxter Springs, Charity, Seymour, Duncan, Nixa, Kenoma, March, Northwye, Columbus, Mansfield, Anderson, Neosho, Kimberling City, Madry, Marshfield, Cassville, Lake Spring, Gladden, Noel, Lockwood, Buffalo, Laquey, Sherwin, Greenfield, Dawson, Pineville, Olive, Mount Vernon, Ozark, Silver Dollar City, Plato, Springfield, Darien, Chicopee, Meinert, Graff, Northview, Bangert, Howes, Fort Leonard Wood, Goodman, Mountain Grove, Christian Center, Monett, Rolla, Salem, Plad, Selmore, Windyville, Jadwin, Pittsburg, Foose, Aurora, Lowell, Neutral, Lynchburg, Huggins, Carthage, Crane, Riverton, Lebanon, Stippville, Roby, Bolivar, and Bendavis 229 PM CST Sat Nov 29 2025 ...WIND ADVISORY IS CANCELLED... Behind a cold front moving east through the area, winds will gust up to 25-35 mph this evening and tonight, but the threat for winds greater than 45 mph has ended. As such, the Wind Advisory is no longer in effect. $$ For more information from the National Weather Service, visit http://weather.gov/sgf Titus
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 5:14 PM CST, 6 hours 55 minutes earlier. Its key messages:
- Widespread precipitation chances (85-100%) tonight through Saturday. Most areas will remain as rain with areas along and east of Highway 63 seeing some brief snow or rain-snow mix late tonight into Saturday morning. No wintry impacts expected.
- Breezy winds expected tonight through Sunday morning with gusts up to 25-35 mph. A few stray gusts up to 40-45 mph are possible (30-50% chance). This will result in single digit wind chills Sunday morning as colder air moves into the Ozarks.
- Another system will bring a 30-50% chance of precipitation Monday. Any precipitation that does occur will likely be snow (80-90% chance). Any accumulations would be light.
Area forecast discussion, Nov 28, 5:14 PM CST, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 514 PM CST Fri Nov 28 2025 .KEY MESSAGES... - Widespread precipitation chances (85-100%) tonight through Saturday. Most areas will remain as rain with areas along and east of Highway 63 seeing some brief snow or rain-snow mix late tonight into Saturday morning. No wintry impacts expected. - Breezy winds expected tonight through Sunday morning with gusts up to 25-35 mph. A few stray gusts up to 40-45 mph are possible (30-50% chance). This will result in single digit wind chills Sunday morning as colder air moves into the Ozarks. - Another system will bring a 30-50% chance of precipitation Monday. Any precipitation that does occur will likely be snow (80-90% chance). Any accumulations would be light. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 1235 PM CST Fri Nov 28 2025 A look at satellite early this afternoon showers high clouds moving over the region with an advancing line of low to middle stratus marching eastward across eastern Kansas. Under this cloud cover and where colder air is already in place, eastern Nebraska for example, some rain/snow has already been reported by ground observations. Surface low pressure was wrapping up and will begin to move east into the plains through tonight. As the storm system develops and moves east, a strong surface and elevated pressure gradient will develop allowing for increasing winds at the surface and aloft. Additionally, rather strong moisture advection will be ongoing. By this evening, when the surface low makes it's way into the Central plains, cloud cover will have made it into the Ozarks ans so will showers and possible a few snow flakes mixed in for portions of central Missouri. Any snow will become all rain however as the low moves east across Kansas and the Ozarks remain in the warmer sector. Thanks to cloud cover and rain, temperatures will be in the lower 30s (eastern Ozarks) to the lower 40s (I-49 and west) overnight. For Saturday into Saturday night: Rain will be ongoing in the morning and through the day Saturday as the surface low makes its way easy and marches across Missouri into Saturday night. This will bring good lift, moisture and dynamics to produce some decent rain across the region. Current indications are a widespread 0.25 inches to 0.75 inches across the area. As the low lifts of to the northeast Saturday night and colder air filters into the region, some of the precipitation may change over to snow across portions of central Missouri mainly east of Highway 63. Ground temperatures and the rain will limit any accumulations. Any snow that mixes in would occur between 1 and 8 AM Saturday before warmer air moves in and all precipitation becomes rain. Model soundings have held onto rather slight MUCAPE of around 100 J/kg, mainly elevated associated with the low. This is mainly due to the NAMNest showing 200-400 J/kg while most other models sit near 0. This may allow for a random rumble of thunder or two. If this were to occur, brief heavier rainfall would be possible in accusation to the convection. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 1235 PM CST Fri Nov 28 2025 Sunday into Sunday night: The storm system will be making is way towards the Great Lakes early Sunday morning, with cold air advection occurring in earnest through the day Sunday. Sunday morning will see continued tight surface gradients and gusty winds, making for a blustery start to the day with wind chills in the single digits to start the day as lows dip to around 20 degrees. Winds will fall off through the day ad the system continues to lift northeast and surface high pressure filters into the plains. With the exception of a few lingering clouds afternoon highs on Sunday will be in the lower to middle 30s despite sunshine. Monday into Tuesday: Cold Canadian surface high pressure will move over the the upper midwest, centered over Iowa by Sunday night. This will allow temperatures to fall into the lower 20s to middle teens by Monday morning with light winds. The will be little help with temperatures Monday as middle level clouds move over the region keeping highs in check for the day. Most locations will see temperatures at or below the freezing mark Monday. The clouds just mentioned will be associated with an upper level short wave that will move across the plains and bring to middle to upper level energy to the region Monday night into early Tuesday. This clipper type system will bring the potential for some light snow, some of which may accumulate. The speed of the system may limit the amount of moisture that would be available for precipitation, which, due to the temperatures in place Monday night, would come in the form of snow. There remain some guidance that keeps the region dry for the period but for now have kept the 30-50% chance for precipitation Monday into Monday night with an inch or less of snow if accumulations do occur. Tuesday will see only slight improvement in temperatures, though most should see highs limb above the freezing mark during the afternoon. The remainder of the next week into the end of next week: Cold weather will remain on tap for Tuesday and through next week as a dry cold front will move across the Plains and the Ozarks for the middle of the week with another round of cold air sliding south in to the area for the end of the week. Overall, the pattern looks as though it will remain cooler than average to start December with highs in the 40s and lows in the 20s each day. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 507 PM CST Fri Nov 28 2025 For the 00z TAFS, radar echoes starting to show up in eastern Oklahoma. Currently have mid level ceilings over the area, but may take a bit to saturate the lower levels with dew point depressions around 20-25 degrees. That being said, a low level jet will set up over the area this evening which will increase the low level moisture while also expanding the shower activity across the area. We may start to see showers develop after 02z, but will become more likely after 05-06z. Ceilings will also begin to lower wit dropping into IFR on Saturday morning. Winds will become gusty this evening with some gusts over 30 kts possible during the day on Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Nov 28, 7:43 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 743 PM CST Fri Nov 28 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 743 PM CST Fri Nov 28 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Winds will be gusty tonight out of the southeast to south at 25 to 35 mph at times. Scattered showers will increase in coverage tonight across the area and while we can't rule out an isolated embedded thunderstorm, lightning coverage is expected to be minimal. Some snow may mix in with the rain after midnight tonight along and east of Highway 63. Little to no wintry impacts are expected from this, though there may be a brief period of slushy road conditions tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is an 90 to 100 percent chance for rain Saturday, with diminishing precipitation chances into Saturday night. There exists a low 10 to 20 percent chance for a thunderstorm or two. Wind gusts could reach 30 to 40 mph Saturday and Sunday. Another system will move towards the area Monday which could cause additional winter precipitation, however confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.